Linear convergence of a modified Frank-Wolfe algorithm for computing minimum-volume enclosing ellipsoids


Journal Article

We show the linear convergence of a simple first-order algorithm for the minimum-volume enclosing ellipsoid problem and its dual, the D-optimal design problem of statistics. Using similar techniques, we show the linear convergence of the Frank-Wolfe algorithm with away steps applied to the simplex, under conditions different from those of Gulat and Marcotte. Computational tests confirm the attractive features of this method.

Full Text

Duke Authors

Cited Authors

  • Ahipasaoglu, SD; Sun, P; Todd, MJ

Published Date

  • February 1, 2008

Published In

Volume / Issue

  • 23 / 1

Start / End Page

  • 5 - 19

Electronic International Standard Serial Number (EISSN)

  • 1029-4937

International Standard Serial Number (ISSN)

  • 1055-6788

Digital Object Identifier (DOI)

  • 10.1080/10556780701589669

Citation Source

  • Scopus